Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 249, NWS New Orleans, LA

September 1, 2000Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 1, 2000, 9:32 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2000, 9:32 PM CDT (02:32 UTC)
Expired
Sep 1, 2000, 10:30 PM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3638 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
1.2
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 020234
SVRNEW
LAC103-020330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...EDEN ISLE...SLIDELL...LACOMBE

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER EDEN ISLE...MOVING WEST AT 20 MPH.
  SMALL HAIL WAS REPORTED WITH THIS STORM IN SLIDELL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LACOMBE AT 935 PM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Sep 1, 3:30 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT FRI SEP 1 2000

THE ETA MODEL APPEARS TO HAVE A DECENT HANDLE ON THE SITUATION AT
THE MOMENT...TARGETING THE AREA SURROUNDING THE MID/UPPER LOW OVER
AL AND A POCKET OF MID LEVEL MOISTURE OVER THE ALKLATEX REGION INTO
CENTRAL LA. A WEDGE OF DRY AIR OVER THE WRN HALF OF MS NOTED ON
SATELLITE HAS BEEN SUPPRESSING CLOUD COVER TODAY. WHILE THE MAIN
SURFACE TROUGH REMAINS ACROSS N CENTRAL LA INTO S CENTRAL MS...
ANOTHER CONVERGENCE BOUNDARY HAS DEVELOPED NEAR THE MS/LA BORDER
BETWEEN KBTR AND KMCB EXTENDING E INTO SE MS. IN ADDITION...RUC DATA
SHOWS AN 850 MB TROUGH BECOMING POSITIONED ACROSS THIS SAME AREA.
VISIBLE IMAGERY SHOWS SOME TCU/SMALL CBS JUST SW OF MCB.

WITH THIS IN MIND...IT APPEARS THERE WILL NOT BE A REPEAT OF THE
WIDESPREAD THUNDERSTORMS/MCS LIKE YESTERDAY. HOWEVER...WIDELY
SCATTERED TO SCATTERED THUNDERSTORMS SHOULD STILL DEVELOP ACROSS THE
REGION LATE THIS AFTERNOON AND EVENING WITH THE -8 TO -12 LIFTED
INDICES SUPPORTING SEVERE THUNDERSTORMS. WILL INCLUDE A REMAINDER OF
THIS AFTERNOON GROUPING TO ACCOUNT FOR THIS.

THE MODELS SHOW THE UPPER LOW MEANDERING NEAR THE LA/GA BORDER
THROUGH SUNDAY...THEN THE LOW SLOWLY FILLS AND MAYBE DRIFTS SOUTH
TOWARDS THE GULF SUNDAY NIGHT INTO TUESDAY. OUR FORECAST AREA WILL
REMAIN IN A GRADIENT REGION OF MOISTURE BETWEEN DRY AIR OVER THE
LOWER MS VALLEY THE MOIST AIR NEAR THE LOW. AT THE SURFACE...A
SURFACE TROUGH WILL REMAIN W-E ACROSS THE GULF COAST REGION WHICH
WILL CONTINUE TO BE A FOCUS FOR THE CONVECTION. LOOKING AT HOW
THINGS ARE DEVELOPING TODAY...WILL TWEAK THE POPS A LITTLE LOWER...
BUT STILL KEEP THEM IN 20 TO 40 PERCENT RANGE THROUGH SUNDAY.

REGARDING THE HEAT AND TEMPERATURES...DRY AIR AND LITTLE CLOUD COVER
HAS ALLOWED THE TEMPERATURE TO SOAR TO 104 DEGREES AT MCB AT 3 PM
WITH THE DEWPOINT DOWN TO 61. MODEL GUIDANCE WILL CONTINUE HAVE A
PROBLEM WITH THE RECORD HEAT WITH THE EXCEPTION OF THE ETA SURFACE
TEMPS WHICH ARE ACTUALLY TOO HIGH IN SOME AREAS. WILL CONTINUE TO GO
MORE WITH PERSISTENCE RATHER THAN THE MUCH COOLER FWC/FAN NUMBERS
FOR DAYTIME HIGHS. NIGHTTIME TEMPS SHOULD CONTINUE TO DROP BELOW
80... EXCEPT NEW ORLEANS AND COASTAL AREAS COULD STAY UP NEAR 80 IF
RAIN DOES NOT COOL THINGS DOWN AND WINDS STAY UP.

FOR THE EXTENDED PERIOD...STATUS QUO LOOKS GOOD ON LABOR DAY...HEAT
WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SOME SLIGHT
COOLING MAY OCCUR TUESDAY AND WEDNESDAY WITH SOME THICKNESS COOLING
OCCURRING WITH A SHARPENING TROUGH OVER THE ERN U.S.

MCB 070/103/070/102 2222   BTR 074/101/074/100 2322
MSY 076/097/077/096 3333   GPT 074/095/075/093 3334

.NEW...NONE
.LA...NONE.
.MS...NONE.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:59 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard46 min
Sep 1, 8:02 PM CDTSevere Thunderstorm WarningLIXTerrebonne58 min
Sep 1, 8:09 PM CDTSevere Thunderstorm WarningLIXSaint Tammany51 min
Sep 1, 8:54 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard66 min
Sep 1, 9:24 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles66 min
Sep 1, 9:24 PM CDTSevere Thunderstorm WarningLIXTerrebonne66 min
Sep 1, 10:31 PM CDTSevere Thunderstorm WarningLIXOrleans29 min
Sep 1, 10:52 PM CDTSevere Thunderstorm WarningLIXSaint Tammany53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.